Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Allergies

Allergic reaction to Omni 300 contrast dye

03/18/2009

Question:

I had a CT Scan and was injected with Omni 300 contrast dye. After the saline solution started pushing the dye through my body, I immediately started shaking, mainly in my arms, and had weakness all over. Is this usual and should I have the dye in the future? I was taken to the ER and treated.

Answer:

You may have had a systemic reaction to the radiocontrast medium. You have to be very careful about receiving similar injections in the future. If this becomes essential, you should consult a physician who is knowledgeable about their prevention and treatment, which is usually a board certified allergist.

For more information:

Go to the Allergies health topic, where you can:

Response by:

I Leonard Bernstein, MD I Leonard Bernstein, MD
Clinical Professor Emeritus
College of Medicine
University of Cincinnati